MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CB050, 5X38CM EPIX INLINE SCISSORS 10/BX; HET

APPLIED MEDICAL RESOURCES CB050, 5X38CM EPIX INLINE SCISSORS 10/BX; HET
Model Number CB050
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has received the incident device and has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Procedure performed unknown - "after the scissor was opened the protective sheath was removed and in the process the insulation tore." type of intervention - "used the pistol grip scissor." patient status - "na".
 
Additional Manufacturer Narrative
The event unit was returned for evaluation.Upon evaluation, engineering confirmed the complainant's experience of insulation damage.Blood residue and burn marks were noted between the damaged dielectric sleeve and the shaft, indicating that the device and its monopolar function were used inside the patient.This contradicts the complainant's description of the event which stated the damage occurred during removal from packaging.The root cause of the insulation damage is most likely a reusable trocar that was used during the procedure.Engineering determined that a small burr on the reusable trocar would be capable of damaging the dielectric sleeve in a similar manner as seen on the event unit.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
CB050, 5X38CM EPIX INLINE SCISSORS 10/BX
Common Device Name
HET
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6246806
Report Number2027111-2017-00018
Device Sequence Number907613
Product Code HET
UDI-Device Identifier00607915124519
UDI-Public(01)00607915124519(17)181227(30)01(10)1260313
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K062169
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/27/2018
Device Model NumberCB050
Device Catalogue Number101098801
Device Lot Number1260313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/12/2017
Supplement Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1